Alert archive / Utah / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 2, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 16, 2007, 7:50 PM MDT for Tooele County, Utah. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2007, 7:50 PM MDT (01:50 UTC)
- Expired
- Jun 16, 2007, 8:15 PM MDT
- In force
- 25 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Tooele County, UT
The radar
The Salt Lake City radar (KMTX), 124 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 1.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 5000 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 170150 SVRSLC UTC045-170215- /O.NEW.KSLC.SV.W.0002.070617T0150Z-070617T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 750 PM MDT SAT JUN 16 2007 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN TOOELE COUNTY IN UTAH... * UNTIL 815 PM MDT * AT 742 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER WEST CENTRAL TOOELE COUNTY...OR ABOUT NEAR WENDOVER...AND MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHWESTERN TOOELE COUNTY AT 800 PM MDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4098 11400 4047 11397 4048 11350 4100 11346 $$
2 follow-up statements
000 WWUS55 KSLC 170206 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 804 PM MDT SAT JUN 16 2007 UTC045-170215- /O.CON.KSLC.SV.W.0002.000000T0000Z-070617T0215Z/ TOOELE UT- 804 PM MDT SAT JUN 16 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT FOR NORTHWESTERN TOOELE COUNTY... AT 800 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS...WITH A WIND GUSTS OF 70 MPH AT THE WENDOVER AIRPORT. THIS STORM WAS LOCATED OVER NORTH CENTRAL TOOELE COUNTY...OR ABOUT 15 MILES EAST OF WENDOVER...MOVING EAST NORTHEAST AT 35 MPH. LAT...LON 4098 11400 4047 11397 4048 11350 4100 11346 $$
000 WWUS55 KSLC 170221 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 820 PM MDT SAT JUN 16 2007 UTC045-170230- /O.EXP.KSLC.SV.W.0002.000000T0000Z-070617T0215Z/ TOOELE UT- 820 PM MDT SAT JUN 16 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN TOOELE COUNTY EXPIRES AT 815 PM MDT... THE SEVERE THUNDERSTORM HAS WEAKENED...BUT WILL STILL PRODUCE WIND GUSTS IN THE 40-50 MPH RANGE AS IT MOVES ACROSS THE SALT FLATS THROUGH 900 PM MDT. LAT...LON 4098 11400 4047 11397 4048 11350 4100 11346 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:32 PM MDT, 4 hours 18 minutes earlier.
Area forecast discussion, Jun 16, 3:32 PM MDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
332 PM MDT SAT JUN 16 2007
.SYNOPSIS...A DRY COLD FRONT WILL MOVE ACROSS THE REGION LATE TONIGHT
INTO SUNDAY NIGHT. HIGH PRESSURE WILL RETURN TO THE AREA MONDAY AND
WILL PERSIST THROUGH THE WEEK. A WEAK DISTURBANCE WILL MOVE
THROUGH THE GREAT BASIN FRIDAY.
&&
.DISCUSSION...MAINLY SUNNY SKIES CONTINUE ACROSS THE REGION THIS
AFTERNOON. SOME CONVECTIVE CLOUD DEVELOPMENT IS NOTED ALONG AND
EAST OF THE WASATCH. THESE AREAS ARE NOT EXPECTED TO DEVELOP INTO
ANYTHING BUT A VERY ISOLATED DRY THUNDERSTORM. OF GREATER CONCERN
IS THE CONVECTIVE CLOUD DEVELOPMENT OVER THE EXTREME NORTHWESTERN
PORTION OF THE STATE. THIS AREA SHOULD CONTINUE TO DEVELOP AND
SPREAD TO THE SOUTHEAST THIS EVENING...BRINGING A CHANCE OF
ISOLATED DRY THUNDERSTORMS WITH GUSTY WINDS TO NORTHERN
UTAH...MAINLY NORTH OF I-80. DRY THUNDERSTORMS WILL ONLY ADD TO
THE EXTREME FIRE CONDITIONS THIS EVENING. STRONG SOUTHERLY WINDS
AND VERY LOW HUMIDITIES WILL CONTINUE INTO THE EVENING ACROSS MOST
OF THE REGION. SEE THE FIRE WEATHER DISCUSSION FOR DETAILS.
TEMPERATURES HAVE REACHED 100F IN MANY LOCATIONS THIS
AFTERNOON...INCLUDING AT THE SALT LAKE AIRPORT. THIS TEMPERATURE
TIES THE RECORD HIGH FOR THE DAY OF 100F IN 1940. THIS ALSO TIES
THE RECORD FOR THE FIFTH EARLIEST DATE OF 100F IN THE SALT LAKE
CITY AREA SINCE RECORDS BEGAN.
THE COLD FRONT IS CURRENTLY LOCATED ACROSS EXTREME NORTHWESTERN
UTAH. IT IS EXPECTED TO SLOWLY MOVE ACROSS NORTHWEST UTAH TONIGHT
AND SHOULD REACH THE SALT LAKE CITY AREA BY 12Z SUNDAY MORNING.
THE FRONT WILL LIKELY REACH SOUTHERN PORTIONS OF THE REGION LATE
ON SUNDAY. TEMPERATURES WILL FALL TO NEAR NORMAL LEVELS BEHIND THE
FRONT.
A RIDGE IS FORECAST TO BUILD IN EARLY NEXT WEEK BRINGING
TEMPERATURES TO WELL ABOVE NORMAL LEVELS ONCE AGAIN. THE GFS
INDICATES A WEAK TROUGH WILL MOVE THROUGH THE AREA FRIDAY.
DECREASED TEMPERATURES A FEW DEGREES FRIDAY...AS THE GFS ENSEMBLE
MEMBERS INDICATED MODERATE CONSISTENCY. TEMPERATURES MAY NEED TO
BE DECREASED A BIT MORE IF FUTURE RUNS CONTINUE THIS TREND.
&&
.AVIATION...A SHALLOW LAKE BREEZE HAS DEVELOPED AT THE SLC TERMINAL
THIS AFTERNOON...BUT IS NOT EXPECTED TO LAST PAST 01Z. BRIEF PERIODS
OF LIGHT AND VARIABLE ARE POSSIBLE BEFORE A RETURN TO PREVAILING
SOUTHERLY WINDS. THE COLD FRONT IS EXPECTED TO PASS THROUGH THE
TERMINAL AT AROUND 12Z AND SHIFT WINDS TO THE NORTHWEST.
HOWEVER...THERE IS A 30 PERCENT CHANCE THAT IT WILL ARRIVE SOONER
THAN EXPECTED...BETWEEN 09Z AND 12Z.
&&
.FIRE WEATHER...THE COLD FRONT HAS JUST REACHED THE GOOSE CREEK AND
MOBURG RAWS SO IS JUST INTO NORTHERN UTAH. RED FLAG WARNING HAS
VERIFIED FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS MOST ZONES. SOUTHEAST
UTAH JUST MIXING AND STARTING TO GUST. THE MOST SEVERE CONDITIONS LATE
THIS AFTERNOON WILL BE IN THE WEST DESERTS AREAS WHERE WIND GUSTS ARE
NEAR 40 MPH WITH RELATIVE HUMIDITY NEAR 5 PERCENT. ANOTHER DRY AND
WINDY DAY CENTRAL AND SOUTHERN UTAH SUNDAY THEN LIGHTER WINDS FOR
MONDAY.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING UNTIL MIDNIGHT SUNDAY FOR UTZ003-UTZ006-UTZ007-
UTZ008-UTZ014.
RED FLAG WARNING UNTIL 10 PM SUNDAY FOR UTZ005-UTZ012-UTZ015-
UTZ016-UTZ019-UTZ020-UTZ021-UTZ517-UTZ518.
WY...NONE.
&&
PUBLIC...C.SMITH
FIRE WEATHER...GIBSON
AVIATION...TRAPHAGAN
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Jun 16, 4:30 AM MDT, 15 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 430 AM MDT SAT JUN 16 2007 UTZ001>016-019>021-517-518-WYZ021-170900- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 430 AM MDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT VERY LOW HUMIDITIES...HOT TEMPERATURES AND BREEZY SOUTHWEST WINDS WILL CREATE SEVERE FIRE WEATHER CONDITIONS OVER A MAJORITY OF UTAH THIS AFTERNOON INTO THIS EVENING...AND RED FLAG WARNINGS ARE IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DRY BREEZY WEATHER WILL CONTINUE SUNDAY AS A DRY COLD FRONT MOVES THROUGH THE STATE. THIS WILL KEEP SEVERE FIRE WEATHER CONDITIONS GOING OVER SOUTHERN AND EASTERN UTAH...AS WELL AS PORTIONS OF WESTERN UTAH...THROUGH SUNDAY EVENING. WINDS WILL DROP OFF MONDAY THROUGH MOST OF THE WEEK AND...ALTHOUGH IT WILL STAY DRY WITH A WARMING TREND...THE FIRE WEATHER CONDITIONS WILL BE LESS CRITICAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:29 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Tooele | 41 min |
| Jun 16, 9:55 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Weber | 36 min |
| Jun 16, 10:19 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Davis, Weber | 26 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.